I had surgery yesterday to remove a 6.3mm stone with ureteroscopy and laser litho. My surgeon inserted a stent to keep the ureter open and for drainage. I had very little hematuria yesterday. Today, I notice that everytime I urinate, I have massive amount of blood in my urine - it looks a heavy as a menstrual period! I called my surgeon's office but they are closed for lunch, so I left a message, but was wondering if this level of bleeding is normal post-operatively.
There is some bleeding expected after the surgery, almost half of patients may present with this symptom. It is very difficult to quantify what actually constitutes a normal amount of blood loss, as different people may report differently.
Are you taking any other medications? Some common medications may be given for pain may worsen bleeding.
If the bleeding seems to be progressively bloodier, then this would raise some alarms. A visit to your doctor or to the ER may be warranted.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.